I've been having problems with dizziness since Late June 2010. It feels like my head is being pulled downwards in quick repetitive motions. This started occuring when I walk. The dizziness usually goes away once I stop walking. I'm usually fine first thing when I wake up in the morning. My head usually has this 'buzzed/vibrating' feel to it before the onset of the dizziness and remains there for the rest of the day until I sleep.
Since about August, other things seem to set off the dizziness such as taking a shower, brushing my teeth. So far, I have had a CT scan, audio test and blood work done. All came back fine. I'm scheduled for an MRI and a visit with an ENT specialist but the waiting time will be months.
I've also had tinnitus since about mid July which comes as a high pitched hissing sound.
I have mild colitis and am on medications. Salofalk and floraster for about a year and a half. I also take lipitor.
Has anybody had anything like I describe here? I've searched for countless hours on the internet trying to find a disease description that matches mine but none quite fit. Any feedback would be appreciated.
Welcome to the MedHelp forum!
The conditions to be strongly ruled out in your case (since you have other symptoms such as ringing in the ear) could be cervical spinal nerve compression, Meniere’s disease of the ear, wax in the ear, infection of the middle or inner ear, and benign intracranial hypertension. Hence it is important to consult an ENT specialist and a neurologist too. At times back and neck problems may persist for years before they really start giving trouble. Chances of TMJ too should be looked into. Other causes are anemia, hypoglycemia or low sugar and some endocrine problems, such as an underactive thyroid (called hypothyroidism), overactive thyroid (called hyperthyroidism), adrenal insufficiency (called Addison's disease), low blood sugar levels, and in some cases, diabetes, may lead to hypotension and hence lightheadedness and an off balance feeling. It is really difficult to comment on the net. I suggest you consult your PCP to run the basic investigations and get an insight into what could be the cause. Depending on clinical examination and tests, your PCP can refer you to the appropriate specialist. Hope this helps. Please feel free to ask anything else you may want to know. Take care!
Yes, unfortunately, I have experienced this. I would rule out an inner ear problem with the ENT. I have been battling this problem for about a year now. I have been given two diagnoses: Meniere's Disease and Unresolved Labyrinthitis; not sure which or if I have both, but I can tell you it is no fun. :( I take Betahistine 3x/day and xanax as needed, which helps.
I am following up with a Neurologist next week to verify some things with him.
Keep as active as you can. I know the dizziness can be a nightmare.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.